Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I start Viramune if I just had a bad rash from Sustiva?
Nov 3, 2005

I just started taking meds. The doctor put me on Truvada and Sustiva, after 10 days I broke out with a rash that covered most of my chest, stomach, lower back, and random areas of my arms and hands. They stopped taking Sustiva, but now want to put me on Viramune, whic h I heard gives the worst rash and also may cause liver damage. I have the Hep B core antibody Reactive, and ALT level of 79 and ALK Phos. level of 125. Doctor advised me early this year that I had a fatty liver. What should I do about my new regimen of meds? My viral load is at 107 and T-cells at 173.

Response from Dr. Henry

I usually use a boosted protease inhibitor when starting HIV meds for the first time in order to avoid situations like yours. It is important to quickly provide additional coverage to prevent resistance to Sustiva and other drugs in the class. I have used nevirapine with decent results after a Sustiva -related rash but would usually recommend use of Kaletra or ritonavir/Invirase or ritonavir/Lexiva or ritonavir/atazanavir. KH



Previous
Testosterone and Serostim
Next
STATUS UPDATE!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement